Jonathan Leech

leech

Professor of Mathematics
Phone: (805) 565-6184
Email: leech@westmont.edu
Office Location: Winter Hall 304

Office Hours
Summer: by appointment

Specialization
Non-commutative algebra


Professor Leech has taught at Westmont since 1985. When he's not proving theorems about idempotents and skew lattices, he enjoys painting, walking on the beach with his wife Pat, and consuming a good cup of coffee.

Professor Leech teaches

  • Geometry
  • Linear algebra
  • Calculus
  • Algebra
  • Introduction to Statistics

Education

  • Ph.D. in Mathematics, UCLA
  • M.A., Dallas Seminary
  • B.A., University of Hawaii

Research Interests

  • Noncommuntative lattices

Selected Publications

  • "On maximal idempotent-closed subrings of Mn(F)" (with K. Cvetko-Vah), International Journal of Algebra and Computation, to appear.
  • "Rings whose idempotents form a multiplicative set (with K. Cvetko-Vah), Communications in Algebra, to appear.
  • Cancellation in skew lattices (with K. Cvetko-Vah, M. Kinyon and M. Spinks), Order, 28 (2011),
    9 - 32.
  • Skew Boolean algebras derived from generalized Boolean algebras (with M. Spinks), Algebra Universalis, 58 (2008), 287-302.
  • Associativity of the nabla-operation on bands in rings (with K. Cvetko-Vah), Semigroup Forum, 76 (2008), 32-50.